Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 259, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 18, 2000, 7:39 PM EDT for Coffee County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2000, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 18, 2000, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:55 PM EDT | Thunderstorm Wind | Broxton, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
058 WUUS52 KJAX 182340 SVRJAX GAC069-190030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 739 PM EDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN SOUTHEAST GEORGIA * UNTIL 830 PM EDT * AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF BROXTON...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM EDT... AMBROSE AND BROXTON... DOUGLAS... WEST GREEN... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ LAT...LON 3177 8297 3161 8308 3139 8275 3159 8262 MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:20 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 18, 2:20 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT FRI AUG 18 2000 ...CURRENT... SCATTERED CUMULUS CLOUDS DEVELOPING ALONG AND SOUTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE...OTHERWISE AMPLE SUNSHINE DRIVING AFTERNOON TEMPERATURES INTO THE LOWER 90S MANY LOCATIONS. NORTHERLY WINDS IN THE LOWER ATMOSPHERE WILL SUPPRESS SIGNIFICANT INLAND PROPAGATION OF THE EAST/WEST COAST SEA-BREEZE. HOWEVER...MAY SEE ISOLATED AFTERNOON SHOWER OR THUNDERSTORM IN CWA WHERE CONVECTIVE TEMP IS MET. ...SHORT TERM... TONIGHT...MID TO UPPER LEVEL RIDGE AXIS WILL SLIDE SOUTH OF CWA WITH NORTHWEST FLOW ALOFT DRIVING COLD FRONT OVER TENNESSEE VALLEY SOUTH. FRONT IS FORECAST TO REACH SAVANNAH-ALBANY LINE BY 12Z. WILL NOT SEE AS MUCH FOG OVERNIGHT DUE TO AMPLE MIXING IN THE BOUNDARY LAYER. MOISTURE AXIS WILL REMAIN SOUTH OF FRONTAL BOUNDARY...HOWEVER DO NOT ANTICIPATE RAINFALL OVERNIGHT DUE TO LACK OF LIFTING MECHANISM. SATURDAY...FRONTAL POSITION WILL SHIFT LITTLE SOUTH DUE TO WEAKENING FLOW ALOFT. INSTABILITY INCREASES OVER THE FORECAST AREA AS MOISTURE POOLING...PROXIMITY OF FRONT...AND AFTERNOON HEATING GENERATES SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CWA. PRECIPITATION COVERAGE WILL BE GREATEST ACROSS NORTHEAST FLORIDA WHERE AIR-MASS WILL BE MOST UNSTABLE. SATURDAY NIGHT AND SUNDAY...FRONT GENERALLY STALLS ALONG THE GA/FL STATE LINE. MOISTURE AXIS WILL REMAIN OVER NORTHEAST FLORIDA FOR CONTINUED GREATEST COVERAGE OF SHOWERS AND THUNDERSTORMS. A SECONDARY FRONTAL BOUNDARY AND ASSOCIATED SHORTWAVE TROF WILL CLIP NORTHEAST GA LATE SUNDAY AND WILL GENERALLY NOT BECOME A WEATHER PLAYER OVER GA ZONES. MARINE...WINDS WILL PREVAIL FROM THE SOUTHWEST TO WEST THROUGH SATURDAY AFTERNOON...THEN BECOMING NE OVER GA WATERS SATURDAY NIGHT AS FRONTAL BOUNDARY SLOWLY WORKS ITS WAY SOUTH. INCREASING SOUTHWEST WINDS OVERNIGHT WILL WARRANT SCEC CONDITIONS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 60 NM. PRELIM AMG 74/92/73/92 1322 SSI 75/90/74/88 1323 JAX 74/93/73/92 1423 GNV 71/92/72/92 1524 16 .JAX.. .FL...NONE. .GA...NONE. ZAPPE
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.